Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is it safe to take Plan B or Postinor?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am on the HCG Diet via injection. I started the injections July 1st. I had sexual intercourse July 7 and i want to know if its safe for me to take a "plan b" or a postinor. My last period was XXXXXXX 27 - July 1st. I know i wont be ovulating until July 16th but i dont know how my body is with the HCG injections.
Posted Thu, 26 Apr 2012 in Birth Control
Answered by Dr. Rhea Chanda 1 hour later

Thanks for the query.

You are on day 11 of your cycle and ovulation is unlikely at this point.

The hcg you take for the diet is significantly different in strength and quality from the hcg used for fertility treatments. So I doubt that they will enhance your fertility. But if you take plan b your cycles will become irregular and you may have a false positive pregnancy test due the higher levels of hcg in the body. It usually takes a week or more to be flushed out of your system and give a negative result.

So its up to you if you want to take plan b. Its safe but you should be ready for side effects like irregular bleeding,false positive tests etc.

Hope my answer is informative and adequate. Should you have more concern, I am available for follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor